# SDR CA021108009

- Difficulty date: October 11, 2002
- Submitted: December 2, 2002
- Operation: General aviation
- Make and model: Piper PA-23-250
- Aircraft time: 8,229 hours
- Engine: Lyc IO540C4B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 67542
- Condition: Loose
- Location: Left Magneto
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RT ENGINE, LT MAGNETO. DAMAGE WAS DISCOVERED DURING ACCOMPLISHMENT OF AN UNRELATED AIRWORTHINESS DIRECTIVE KNOWN AS, AD2002-20-51.  REMOVAL OF ALL ACCESSORIES ON THE ACCESSORIES HOUSING WAS REQUIRED, FOR THIS AD. WHEN THE MAGNETO WAS REMOVED THE MAGNETO GEAR RETAINER  ASSY AND BEARING PULLED OUT OF THE ENGINE TOGETHER WITH THE DRIVE COUPLING YET AGAIN.UPON FURTHER INSPECTION NO DAMAGE TO THE GEAR RETAINER  ASSY AND BEARING WAS FOUND AND ASSEMBLY WAS REINSTALLED.ALSO THE BEARING RECESS WAS INSPECTED AND CHECKED O.K.
